Gaining weight - glyclazide?

SOTR

Well-Known Member
Messages
70
I am on 1 tablet Sitagliptin and 4x80mg Glyclazide. This was increased from 2x80mg a couple of months ago.
I have found that over the last two weeks I have been putting on weight. I have a decent enough diet, and try to keep the carbs down.
I admit to drinking wine in the evenings, though the amount has been going down rather than up over the last few weeks.

I guess I should watch what I eat better and drink more water. Is it possible that the glyclazide is having an effect on weight?
 

TheSecretCarbAddict

Moderator
Staff Member
Moderator
Messages
265
Type of diabetes
Type 2
Treatment type
Tablets (oral)
Simplisticly, Gliclazide stimulates the release of insulin, and increased insulin levels tend to stimulate storing more of your excess energy intake as fat. Weight gain is one of the side effects of using Gliclizide.

I was up to 4x80mg a day (maximum dose), but it was the first medication I was able to stop within weeks when I went very low carb.
 
  • Informative
Reactions: EllieM

simscheryl

Member
Messages
7
Type of diabetes
Type 2
Treatment type
Tablets (oral)
I was on Gliclizide from 2007 until this past January. Could never lose weight. Live a very healthy lifestyle, running 3x a week and weight training 2x a week. Eat fairly well most of the time and was always completely depressed that my body didn’t match my lifestyle. Finally came off gliclizide and in 6 months have lost close to 2 stone by doing exactly what I have always done. The only change had been getting rid of gliclizide and swapping it for dapagliflozin.